I Feel Terrible After Stopping Xanax. Having a Difficult Day. :(

Discussion in 'Support' started by Asian, Nov 2, 2014.

tinnitus forum
    1. Asian

      Asian Member

      Tinnitus Since:
      4 weeks
      I took 0.25mg xanax for a month, half of it for the next month and one forth for the third month. Its been a week I have stopped taking it and I feel irritated all the time and keep yelling at people for silly reasons :( . My ringing has come back louder than before and its difficult to cope ! Today is the worst day and I feel miserable. Doctors tell me the dosage is too low to cause the withdrawal.

      Any similar experiences ? Any idea how long this can last ? Can I still ocassionaly take xanax as and when needed without getting into the nasty addiction-withdrawal cycle ?
       
      • Hug Hug x 1
    2. MikeA
      Curious

      MikeA Member

      Location:
      USA
      Tinnitus Since:
      1992
      No similar experience with a benzo. I think you did the right thing in tapering off. Your tinnitus may well resolve over the next few months if you take care of yourself. How is your sleep? Are you seeing anyone to discuss your difficulties? My advice is to consider how you react to the sound, while making sure you get the proper rest. Yes many would say that the sound can be irritating, but how your fight or flight system reacts is key. A sleep aid may be something to consider as needed. If anxiety continues and causes ongoing discomfort that will need to be addressed, preferably under the care of a competent and compassionate professional.
       
    3. amandine

      amandine Member

      Tinnitus Since:
      july 2014
      @MikeA

      competent and compassionate are a contradiction in terms when coupling that with a professinal ie doctor
      that is my experience anyway with this problem
       
    4. quietatnight
      Frustrated

      quietatnight Member

      Location:
      Rockford IL
      Tinnitus Since:
      1990
      Cause of Tinnitus:
      Accustic tramma due being too close to a fire craker when I was a kid
      I have been on xanax for over 25 years, and stopped it many times over that time with no problems with my tinnitus. All you need to do is tapper off slowy. I just stopped it again a month ago and I'm fine. I don't plan on going back on it anymore. I was taking it for my OCD, but it never really helped with that anyway. I have a lso taken 1 once in while when I needed it when I was off of it, again with no problems.


      Louie
       
    5. yonkapin

      yonkapin Member Benefactor

      Location:
      Melbourne, Australia
      Tinnitus Since:
      March 2012
      You did the correct thing in tapering, you probably could've even tapered faster.

      0.25mg is a relatively small starting dose and by the end of your three month use of the drug you were down to 0.0625mg per day. I also remember reading that you were only taking one per day; Xanax (Alprazolam, http://en.wikipedia.org/wiki/Alprazolam) has a relatively short half life compared to other benzodiazpeine drugs and typically users who experience withdrawals begin to feel the symptoms within 4-8 hours of their last dose, so I think you would've exhibited more symptoms during your taper if you were having real dependency issues.

      That said, everyone is different and everyone has their own way of coping. If you are really finding it hard to cope right now, you could always try to cross over to another benzodiazpeine like diazepam (Valium), which in contrast to Xanax has a very long half life and allows the user to taper very, very slowly at a comfortable dosage. I think that you should reserve this as a last option since you are already off the drug. Give yourself some time to re-adjust as your GABA receptors get back into gear.

      In regards to your last question, it's tricky to answer because everyone is different. Some users are able to take the occasional dose and function like this for years without every running into problems, however many other users of the drug slip quickly into dependency and end up in a mess. Xanax is particularly difficult in this regard because of it's short half life and potent anxiolytic (and often very euphoric) effects.
       
    6. Larry OT
      No Mood

      Larry OT Member Benefactor

      Location:
      NJ
      Tinnitus Since:
      05/2014
      Cause of Tinnitus:
      Volume, meds and motorcycles
      Everyone is different, I have withdrawal symptoms from 2 months of very low dose klonopin daily that I stopped completely a week ago after short taper. Eveyones central nervous system reacts differently and there is a psycological component as well.I still feel like crap at times , but less so as the days pass.

      Best to see it through. Long term use has its pitfalls of needing more for same effect if taken regularly like all benzos.
      Anxiety from withdrawal exasperates tinnitus. Mine went through the roof when I got edgy and felt real bad.
      Its settling down for the most part, but ya know T has a mind of its own sometimes.

      Hopefully you'll feel better as time passes. Try and be calm, breathe deep, exercise and know that it will pass.
      Best to you.
       
    7. Sound Wave
      Curious

      Sound Wave Member Benefactor Team Tech

      Location:
      Finland
      Tinnitus Since:
      12/2013
      Cause of Tinnitus:
      Probably headphones
      My advice - go out for a run! :) Exercise is by far the best medicine for depression, anxiety etc...
       
      • Agree Agree x 1
    8. Kathi
      Balanced

      Kathi Member Benefactor

      Location:
      NJ/USA
      Tinnitus Since:
      10/30/2013
      Cause of Tinnitus:
      HFHL and stress
      @Asian --I still take Xanax--it's been a year and I have no problems. Some days I forget to take a dose and I don't have any withdrawal symptoms. I do know that it helps me to get a good nights sleep. I also suffered from extreme anxiety before the onset of T so it really helps me. We are all different. You might try @Sound Wave's suggestion. I find that exercise helps quite a bit and I love to be outside.
       
    9. jojo
      Confused

      jojo Member

      Location:
      Rochester NY
      Tinnitus Since:
      2010
      Hey Asian. I take xanax on and off. No more than .5mg. People do for years with no problems. How was your attitude before xanax ?, maybe xanax helped your T and now you realize it. For the mg you were taking is tiny. Take it 3x a week. I do and go a week or so without. And yes run ! Aerobics etc. Happy holidays.
       
    10. gary
      Transparent

      gary Member Benefactor

      Location:
      Macomb, MI. USA
      Tinnitus Since:
      07/2012
      Cause of Tinnitus:
      Who Knows
      Hi Asian, me personally, I take (benzos) what ever helps, I do not even think about being addicted, If it helps then I take it. If my T stops at some point, I know I will likley need to see a addiction therapist, I will deal with it then. I am not encouraging you one way or the other, this is just how I see it.
       
      • Agree Agree x 1
    11. Konstadinos

      Konstadinos Member

      Location:
      Thessaloniki, Greece
      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Unknown (diagnosed with ETD, TMJD and Straigtened Neck)
      Hallo Asian. I had the same experience as yours (plus my T migh was caused by cold turkey withdrawal)
      After going to a psychatrist talking about my new problem Tinnitus, (I laready have OCD) he told me to try to lower gradually of the dose of lorazepam. I was going great, the lower dose was enough to make tinnitus silient (what nice days) but among woth lowering the dose of lorazepam I was taking, and still take, Lyrica, in order to prevent any withdrawal syndrome. While I was succesfully reached 0.5mg ( starting 3mg) it was time to go to zero). The second night without lorazepam at all in addition with increased caffeine intake I couldn't sleep, or calm dawn, and my T got stronger. After taking the 0.5 dose I was fine!!
      Unfortunatelly I know use bigger dose again as my tinnitus has spiked and I will visit my doctor to see wha can I do.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.